MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD
Model Number CH-S190-XZ-Q
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354); Poor Quality Image (1408); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The end user facility contacted olympus to report when they tried to attach the scope to the hd autoclavable camera head, the camera head spins freely.There was no resistance, something was wrong with the coupler no patient or user harm has been reported.No procedural delays have been reported.
 
Additional Manufacturer Narrative
The subject device has been returned to an olympus repair center for evaluation and inspection, and the customer's reported problem has been confirmed.The coupler was spinning around freely due to a missing o-ring.The following additional findings were also identified during device evaluation: the connector tip was "smashed," there was noise on the image due to a faulty charged coupled device (ccd) and the leak test was failed due to a puncture on switch button three (3).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the most probable cause of the malfunction reported by the customer was component failure, which is expected or random component failure without any design or manufacturing issue.Noting that it has been five years since this device's last preventative maintenance or repair, it's likely the user request occurred as a result of wear and tear.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.If additional information becomes available at a later date, this report will be supplemented.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
AUTOCLAVABLE CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18458506
Report Number3002808148-2024-30035
Device Sequence Number3100478
Product Code FET
UDI-Device Identifier04953170310782
UDI-Public04953170310782
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K102059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH-S190-XZ-Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown